Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 57, NWS Melbourne, FL

July 12, 2007Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 12, 2007, 4:03 PM EDT for Osceola County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2007, 4:03 PM EDT (20:03 UTC)
Expired
Jul 12, 2007, 4:45 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 4:10 PM EDTHAIL 0.54 Se Kissimmee, FLCHANNEL 9 METEOROLOGIST RELAYED REPORT FROM THE PUBLIC OF DIME SIZE HAIL BETWEEN KISSIMMEE AND ST. CLOUD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2718 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2718 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 122004
SVRMLB
FLC097-122045-
/O.NEW.KMLB.SV.W.0057.070712T2003Z-070712T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSCEOLA COUNTY IN FLORIDA.

* UNTIL 445 PM EDT

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS 
STORM WAS LOCATED NEAR CAMPBELL OR 5 MILES SOUTHWEST OF KISSIMEE.
THIS STORM WAS MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  KISSIMMEE AND WEST LAKE TOHO

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2829 8158 2817 8149 2827 8115 2834 8114
      2835 8131

$$

15
2 follow-up statements
000 
WWUS52 KMLB 122012
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
410 PM EDT THU JUL 12 2007

FLC097-122045-
/O.CON.KMLB.SV.W.0057.000000T0000Z-070712T2045Z/
OSCEOLA FL-
410 PM EDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND PENNY SIZE HAIL.  THIS STORM WAS LOCATED OVER 
THE NORTHERN PORTION OF WEST LAKE TOHO...MOVING NORTHEAST AT 20 MPH. 
DAMAGING WINDS ARE POSSIBLE WITH THIS STORM BETWEEN WEST LAKE TOHO 
AND US 441 THE STORM MOVES TOWARD KISSIMMEE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KISSIMMEE...SAINT CLOUD...NARCOOSSEE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2829 8158 2817 8149 2827 8115 2834 8114
      2835 8131

$$

15
000 
WWUS52 KMLB 122040
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
439 PM EDT THU JUL 12 2007

FLC097-122049-
/O.EXP.KMLB.SV.W.0057.000000T0000Z-070712T2045Z/
OSCEOLA FL-
439 PM EDT THU JUL 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA COUNTY
EXPIRES AT 445 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN 
ALLOWED TO EXPIRE AT 445 PM. OTHER ISOLATED STORMS WITH HEAVY RAIN 
AND LIGHTNING WERE DEVELOPING FROM HARMONY TO LAKE KISSIMMEE. THESE 
STORMS WILL MOVE TO THE EAST AT 15 MPH.

LAT...LON 2829 8158 2817 8149 2827 8115 2834 8114
      2835 8131

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:40 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 12, 1:40 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
140 PM EDT THU JUL 12 2007

.DISCUSSION...

OVERNIGHT...DIURNAL CONVECTIVE PATTERN ATTM SIMILAR TO WED...WITH
MAINLY AFFECTING AREAS NORTH OF THE I-4 CORRIDOR...THOUGH CELLS ARE
A LITTLE MORE INTENSE ACROSS THE FAR NRN CWA. EXPECT MOST OF THE
ACTIVITY TO OCCUR THROUGH SUNSET...WITH A SMALL (20) CHC FOR A STRAY
SHRA/TSRA AFTER SUNSET. TOUGH TO SAY WITH ANY CONFIDENCE WHETHER ANY
ACTIVITY WILL LINGER AS LONG AS IT DID LAST NIGHT (ISOLD TS OCCURRED
@KMLB AT 05UTC/1AM)...SO AM ONLY LEAVING IN THRU 03Z FOR NOW. SKIES
SHOULD BECOME MCLR AFTER MIDNIGHT.

FRI-MON...BEGIN THE PERIOD WITH SURFACE RIDGE AXIS FIXATED ACROSS
SOUTH-CENTRAL FLORIDA WITH LIGHT SOUTH/SOUTHWEST WINDS. RIDGE AXIS
EVENTUALLY SHIFTS NORTHWARD TO ACROSS NORTH-CENTRAL FLORIDA EARLY ON
SUN WITH WINDS BACKING TO THE EAST/SOUTHEAST THROUGH MON. ALOFT DEEP
LAYER RIDGING WILL CONTINUE TO STRENGTHEN ACROSS THE REGION AND THE
STEERING FLOW WILL BE RELATIVELY LIGHT. TEMPERATURES TO REMAIN
SLIGHTLY ABOVE NORMAL ON FRI AND MODERATING BACK TOWARDS CLIMO
SAT-MON AS WINDS BACK TOWARDS ONSHORE. AFTERNOON HEAT INDICES WILL
BE IN THE UPPER 90S TO NEAR 100 DEGREES. CONTINUE TO CARRY SCATTERED
POPS FOR AFTERNOON AND EARLY EVENING CENTERED AROUND INLAND MOVING
SEA BREEZE BOUNDARIES AND SUBSEQUENT CONVECTIVE OUTFLOW BOUNDARIES.

TUE-THU...SURFACE RIDGE AXIS REMAINS ACROSS THE NORTHERN PENINSULA
DURING THIS TIME WITH AN ONSHORE COMPONENT OF WIND. ALOFT...STRONG
RIDGE ACROSS THE WEST TO TRANSITION EASTWARD TO OVER THE PLAINS
STATES. DEEP LAYER EASTERLY FLOW WILL RESIDE OVER THE PENINSULA WITH
THE FOCUS FOR AFTERNOON/EVENING CONVECTION TOWARDS THE INTERIOR.
AFTERNOON TEMPERATURES TO REMAIN NEAR SEASONAL NORMS WITH THE
ONSHORE FLOW.

&&

.AVIATION...BEST CHC FOR DIURNAL TS LOOKS TO BE FROM KISM-KMCO-KTIX
NWD THROUGH 00Z. PROBS TOO LOW TO MENTION FOR MLB/VRB.

&&

.MARINE...CONTINUE NO HIGHLIGHTS FOR WINDS AND SEAS AS WE REMAIN
UNDER THE INFLUENCE OF SUBTROPICAL RIDGE WITH SEAS BUILDING SLOWLY
TO AROUND 4FT IN THE OFFSHORE SECTIONS BY LATE TUE. EXPECT AN INLAND
MOVING SEA BREEZE EACH AFTERNOON. BIGGEST CONCERN CONTINUES TO BE
AFTERNOON/EVENING CONVECTION WITH LOCALLY HIGHER SEAS/STRONGER WINDS
INVOF STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  92  76  90 /  20  40  20  50
MCO  77  94  75  93 /  20  40  20  50
MLB  76  91  77  89 /  20  40  20  40
VRB  76  91  75  91 /  20  40  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM....SEDLOCK
Hazardous weather outlook, Jul 12, 4:31 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
431 AM EDT THU JUL 12 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
122045-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
431 AM EDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A FRONTAL TROUGH ACROSS THE SOUTHEAST STATES WILL PROVIDE A MOIST
SOUTH TO SOUTHWEST WIND FLOW. THE EAST COAST SEA BREEZE SHOULD
FORM DURING THE EARLY AFTERNOON AND INITIATE ISOLATED STORMS. THE
STORMS ARE EXPECTED TO INCREASE IN COVERAGE BY LATE AFTERNOON AS
NUMEROUS BOUNDARIES INTERACT...ESPECIALLY NEAR THE COAST.

THE MAIN HAZARD FROM ISOLATED STRONG STORMS WILL BE FREQUENT
LIGHTNING STRIKES. RAINFALL AMOUNTS AROUND 2 INCHES AND WIND GUSTS
TO 40 MPH WILL ALSO BE POSSIBLE.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT FORM OVER THE MAINLAND SHOULD MOVE EAST AT 10 KNOTS...
AND CROSS THE COAST DURING THE AFTERNOON AND EVENING...ESPECIALLY
NORTH OF SEBASTIAN INLET. A FEW ARE EXPECTED TO PRODUCE FREQUENT
LIGHTNING STRIKES AND WIND GUSTS OF 35 TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SOUTHWEST FLOW WILL PERSIST THROUGH FRIDAY WITH SCATTERED MAINLY
AFTERNOON STORMS EXPECTED ACROSS THE AREA. OVER THE WEEKEND AND
INTO NEXT WEEK...THE ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO BEGIN
PUSHING NORTHWARD...WHICH WOULD START TO FOCUS STORMS MORE OVER
INTERIOR SECTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

In the hours before

Special weather statement, Jul 12, 1:25 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
125 PM EDT THU JUL 12 2007

FLZ044-121800-
NORTHERN LAKE COUNTY-
125 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORM ABOUT TO ENTER NORTHEAST LAKE COUNTY...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 10 MILES SOUTHWEST OF ASTOR...OR JUST NORTHWEST OF
ALTOONA. THE STORM IS MOVING NORTHEAST AT 15 MPH AND WILL CROSS
HIGHWAY 19 AND AFFECT AREAS FROM ALTOONA TO ASTOR PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

CRISTALDI
Special weather statement, Jul 12, 1:51 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
151 PM EDT THU JUL 12 2007

FLZ141-121830-
COASTAL VOLUSIA COUNTY-
151 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST VOLUSIA COUNTY...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 7 MILES WEST OF ORMOND BY THE SEA TO 10
MILES WEST OF ORMOND BEACH...MOVING EAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CRISTALDI
Special weather statement, Jul 12, 2:27 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
227 PM EDT THU JUL 12 2007

FLZ045-046-121915-
ORANGE-SEMINOLE-
227 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL ORANGE COUNTY AND
MAY AFFECT SOUTHEASTERN SEMINOLE COUNTY...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STRONG STORMS OVER AZALEA PARK...MOVING EAST AT 20
MPH.

LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE UNION PARK...
UNIVERSITY PARK...AND POSSIBLY CHULUOTA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CRISTALDI
Special weather statement, Jul 12, 3:08 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU JUL 12 2007

FLZ141-147-122000-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
308 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BREVARD COUNTY AND
SOUTHERN VOLUSIA COUNTY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 10 MILES WEST OF MAYTOWN TO 15 MILES WEST
OF MIMS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS LINE OF STRONG STORMS INCLUDE MAYTOWN
...OAK HILL...SCOTTSMOOR AND MIMS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CRISTALDI
Special weather statement, Jul 12, 3:16 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EDT THU JUL 12 2007

FLZ045-122000-
ORANGE-
316 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS AFFECTING CENTRAL AND EASTERN ORANGE
COUNTY...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM CHRISTMAS TO 8 MILES WEST OF LAKE MARY
JANE...MOVING EAST AT 20 MPH. THESE STORMS WILL AFFECT MOST OF THE
EASTERN HALF OF ORANGE COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

WIND SENSORS ON THE EAST SIDE OF THE ORLANDO INTERNATIONAL AIRPORT
INDICATED WIND GUSTS OF AROUND 50 MPH ASSOCIATED WITH THESE STORMS.

CRISTALDI
Special weather statement, Jul 12, 3:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
356 PM EDT THU JUL 12 2007

FLZ053-122030-
OSCEOLA-
356 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN OSCEOLA COUNTY...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR CAMPBELL OR JUST WEST OF WEST LAKE TOHO.  THE
STORM WAS MOVING NORTHEAST AT 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. THIS
STORM WILL ALSO CONTAIN FREQUENT LIGHTNING. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:54 PM EDTSpecial Marine WarningMLB2 hr
Jul 12, 2:55 PM EDTSevere Thunderstorm WarningMLBSeminole65 min
Jul 12, 3:26 PM EDTSpecial Marine WarningMLB2 hr
Jul 12, 5:10 PM EDTSevere Thunderstorm WarningMLBIndian River25 min
Jul 12, 5:11 PM EDTSpecial Marine WarningMLB64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.